Friday, August 13, 2010

I'm feeling a bit discouraged...

And hopefully it won't last.  But here are the reasons why:
  • When I do my dilator exercises lately or I go to PT, I leave just feeling like my vagina has taken a beating.  I'm sore.  And maybe that's okay to be sore when you're working a muscle, but it's still not a pleasant feeling.  And I was so confident that I would just fly through PT this time because the atrophy in my vestibule is so much better, but I guess maybe I was a little over confident.
  • The random burning has returned.  It's not nearly what it used to be, but still, I thought I was done with that.  So now I have to take breaks from the Estradiol sometimes when the burning gets to be too much, which then makes me think that I am prolonging the healing of the atrophy.
  • I haven't had my period in two months.  Some may say this is a good thing because I haven't had to deal with all the crap that comes with a period, but it makes me feel worried.  I have always had a regular period, on or off birth control, until this last time that I went off BC.  I stopped taking it in March and ever since then my period has been erratic.  You'd think that now that I'm getting my hormones closer to where they should be that my period would be more regular, but so far that is not the case at all.  And every now and then I'll feel crampy or moody and think, okay, my period is finally coming, but then it doesn't.
  • My psychiatrist continues to increase my dosage of Clonazepam (anti-anxiety) because I still haven't felt any decrease in anxiety.  I'm up to .5 mg in the morning and 1 mg in the evening.  But how am I really supposed to know?  It's not going to be some magical change is it?  How do I know whether I'm feeling less anxiety now than I did when I started taking the drug 5 weeks ago?  Can someone tell me how I'm supposed to feel with less anxiety?  I've felt this way for so long I don't know how to recognize non-anxiety.
  • All of this has also decreased my desire to even try doing intimate things with my husband.  We're supposed to do a version of the naked cuddle most days (whether it be full-blown with emotional stretching or just a quicky), but I just haven't been in the mood lately.  I think it's just because I've been a bit down lately.
The other day when we did a naked cuddle I just started crying.  I couldn't explain why, I couldn't describe my emotions (I'm famous for this in therapy - I'm never able to verbalize how I feel and why the tears flow).  It always takes me a while to realize why I was crying several days before.  And now after writing all this down I guess I realize that I was crying because of all of the above.  I'm just discouraged.  I'm hoping that it's just a temporary thing.  I know that PT can go up and down - one day it's great and the next it's painful.  I guess I'm just ready to be done with all this.  I feel like I'm getting so close, but then a PT appointment makes me sore and it feels like a step back.  Maybe I'm just putting too much pressure on myself.

I do still have hope.

4 comments:

Jane said...

I am so sorry to hear that you are down:( Try not to be too hard on yourself. I know that it is easier said than done. Have you asked your therapist or doctor about having your estradiol mixed with emu oil? I used the reg cream about a year ago, and it felt like fire, so I was a little scared to try it again with the emu oil, but it is MUCH better! It is actually kind of soothing. No burning at all! It has to be mixed at a compounding pharmacy, but it is well worth it. Always remember that I am here if you need someone to talk to!

the girl with pain "down there" said...

It's so weird. The last time I complained on my blog about my period being super late, it started a couple days later. Two days ago I expressed my worry about my late period, and today it started! Apparently if I want my period to start all I have to do is complain to the blog gods and they will start the flow!

Sloan said...

Does your PT give you an ice pack after sessions, and/or do you use one after dilating? I find it helps reduce the after-soreness.
I so understand the up/down nature of PT. The downs can make me feel so distressed. I try to maintain a positive perspective, but it's hard!

the girl with pain "down there" said...

An icepack doesn't really help me because my pain is internal. I've tried it, but it's not that effective. Luckily, my last PT appt. was not painful. I don't know what it is, sometimes it hurts, sometimes it doesn't.